U.S. doctors online nowAsk doctors free
A 45-year-old member asked:

is the pill causing my irregular bleeding?

2 doctor answers4 doctors weighed in
Dr. Henry Garcia
Obstetrics and Gynecology 9 years experience
Side effect of pill: Irregular bleeding, especially during the first three months after starting the pill, is very common. If irregular bleeding continues after three months, you may need to change to a different pill. Further gyn evaluation needs to occur if irregular bleeding still continues after changing the pill.
Dr. Lillian Schapiro
Obstetrics and Gynecology 30 years experience
Is this new?: If you have been on the pill for a long time and your irregular bleeding is new, you need to see your gyn to evaluate the cause of the change. It could just be age and changes in hormones, but you need to make sure there is no pathology.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 38-year-old member asked:

Should I be concerned if I have post-partum bleeding?

2 doctor answers3 doctors weighed in
Dr. Linda Bernstein
Specializes in Obstetrics and Gynecology
No: After a delivery, either c-section or vaginal birth, it is normal to bleed for up to 6 weeks. Your bleeding can also go back and forth between heavy and light and you may have different sized blood clots . If you feel like you are bleeding excessively call your doctor.
A 44-year-old member asked:

Is it normal to experience prolonged bleeding after cvs?

1 doctor answer2 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
No: A cvs does carry a risk of miscarriage so if your bleeding is very heavy or lasting for more than a few days you should see your doctor.
A 22-year-old female asked:

I'm bleeding in my 7th week of pregnancy should I be worried?

2 doctor answers5 doctors weighed in
Dr. Kamel Sadek
Family Medicine 25 years experience
Yes: Vaginal bleeding during the first trimester of pregnancy can be a sign of threatened abortion. It can be more serious if you are having abdominal/pelvic pain. Call your OB on call or if you do not have one, go to an emergency room for an ultrasound.
A 47-year-old member asked:

What causes irregular bleeding while on the pill?

1 doctor answer2 doctors weighed in
Dr. Michael Sparacino
Family Medicine 37 years experience
Lack of egg release: Sometimes the ovary does not release an egg during the cycle. This disrupts the usual hormonal levels which can make periods eratic.
A 32-year-old member asked:

Is irregular bleeding cause on the pill?

1 doctor answer2 doctors weighed in
Dr. Michael Sparacino
Family Medicine 37 years experience
See below: It's usually, the opposite. Birth control pills usually normalize cycles.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 17, 2017

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.